MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752193
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the phacoemulsification tip was bent before cataract surgery.The procedure was completed by replacing the phacoemulsification tip with new one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9, h.3, h.6, and h.11.One opened phacoemulsification tip taped to a form in a tray was received for the report.Sample was visually inspected and found to be nonconforming.Phacoemulsification tip was bent in upward position & not in down position as per specifications.At bevel area tip was bent in with a scratch on cannula at bent in tip area.Wear on threads, back of flange, & nut corners consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms that the phacoemulsification tip was bent in wrong direction.The root cause is a manufacturing related at the bevel process of phacoemulsification tips and was missed during downstream inspection.The complaint evaluation also observed that tip was bent in at bevel with a scratch on cannula at bent in tip area.How and when the phacoemulsification tip bevel became deformed cannot be determined from this evaluation.The most likely cause of a deformed tip is from improper handling of the product.An investigation was completed for the bevel of the phacoemulsification tip bent in wrong direction.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the bent phacoemulsification tip exhibited on the returned opened sample, are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20564476
Report Number1644019-2024-02521
Device Sequence Number7988371
Product Code LRO
UDI-Device Identifier00380657521937
UDI-Public(01)00380657521937(17)251031(11)231122(10)16C5XP
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number8065752193
Device Lot Number16C5XP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer02/16/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown